MAUDE Adverse Event Report: RESPIRONICS, INC. SIMPLY GO; PORTABLE OXYGEN CONCENTRATOR

RESPIRONICS, INC. SIMPLY GO; PORTABLE OXYGEN CONCENTRATOR
Model Number 1113604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/12/2023
Type of Reportable Event Death
Event or Problem Description
The manufacturer was contacted in reference to a death involving a philips device.The manufacturer received information alleging the oxygen- dependent patient arrived at the hospital on thursday, (b)(6), and brought his portable tank from another provider, oxyvie.Upon the patient's arrival, the hospital set up a different concentrator.The patient reportedly has lung cancer and chronic obstructive pulmonary disease and is reported to be on 2-4 liters of oxygen on the oxyvie portable concentrator.The hospital had a power outage due to bad weather and the concentrator stopped working.The patient called the infirmary to report the concentrator was ringing because there was no power and was switched to a philips simply go.After a while the nurse found the patient at rest, the portable concentrator was not switched on, which resulted in the patient's death.No further details were provided.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
H3 other text : device not returned to manufacturer.
 
Additional Manufacturer Narrative
The manufacturer previously reported information in reference to a death involving a philips device.The manufacturer received information alleging the oxygen- dependent patient arrived at the hospital on thursday, july 12th, and brought his portable tank from another provider, oxyvie.Upon the patient's arrival, the hospital set up a different concentrator.The patient reportedly has lung cancer and chronic obstructive pulmonary disease and is reported to be on 2-4 liters of oxygen on the oxyvie portable concentrator.The hospital had a power outage due to bad weather and the concentrator stopped working.The patient called the infirmary to report the concentrator was ringing because there was no power and was switched to a philips simply go.After a while the nurse found the patient at rest, the portable concentrator was not switched on, which resulted in the patient's death.No further details were provided.Update: a response was received via email from a representative at oxvie providing the following responses/information: the device was confirmed to be a simplygo mini (the device serial number was confirmed).Cause of death (according to a healthcare professional and/or death certificate)? no additional information.Sequence of events leading to death (symptoms, medical treatments, etc.)? no additional information.In response to the request for the device to be returned for analysis, the following response was provided: "the device is sealed at (b)(6)." please note: the following statement was provided in the response letter, "the nurse on duty that day is no longer on duty, so that we can obtain further information".However it seems detailed information was previously provided regarding the sequence of events leading up to the patient's death.
 
Additional Manufacturer Narrative
As per additional information received: the device was evaluated by third party service center.The device's sieves are clogged, o2 side is cracked, air side is leaking oxygen, inlet filters need replacing due to preventive maintenance.The device passed all tests.The device was sent to the manufacturer's product investigation laboratory (pil) for further investigation as per customer's request.The device was returned to the manufacturer's product investigation laboratory (pil) for investigation for an allegation of ¿patient death¿.It is alleged the patient had lung cancer and copd.The patient went to the hospital with unit (2 to 4 liters and setting 4).The patient was put on a different unit that was provided by the hospital (sn# (b)(6)).Power was lost at the hospital, and the patient was put on their original unit (unit in question).Hospital provider found the patient deceased and the unit ¿switched off.¿ the unit was forwarded to the pil with a manufacturer's battery and power supply.The power supply arrived at pil with signs of wear.Dirt-like contamination on wall plugs and the mains conductors on the wall plug were bent.The battery also had signs of wear, scratches and minor physical damage on the battery.Additionally, both cells of the battery were fully depleted.After running the battery on a known good unit, it did hold a charge.Furthermore, there was plastic deformations on the top of the unit, dirt-like contamination inside the enclosure screw holes, back and front enclosure and air manifold.There was also brown discoloration on compressor tubing, o2 sensor tubing, core tubing, and patient filter tube.There were cracked screw holes on the o2 manifold and dust-like contamination on the fan.Pil was unable to confirm the allegation of ¿patient death¿, however, pil was able to determine the unit is in need of servicing/upgrades/preventative maintenance.Any faults/failures to this allegation originate external to the unit and its design.Unit provides therapy as appropriate; however, unit may require upgrades/pm/servicing.Pil concluded that evidence points to an ¿external root cause to unit design.¿ the cause of the allegation and, several items worthy of noting can be seen from the device logs.For instance, there were multiple instances of hospital mains power loss log entries, power switching back and forth from mains/battery back up at maximum effort (duty cycle,) by system, unit off label use; as this unit is designed for transport/mobility and not for disease state requiring life support/sustainment (as mentioned in use literature.) furthermore, log entries show provider silenced alarms/alerts throughout the logs time frames during the event dates.Unit shows multiple signs for a need of preventative: maintenance/repairs/upgrades/servicing.Unit was tested and performed as intended/expected producing therapy.Pil recommends unit be forwarded to service before placing into use/service again.In this report, box d, h has been updated/corrected.

Brand Name
SIMPLY GO
Common Device Name
PORTABLE OXYGEN CONCENTRATOR
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key19425724
Report Number2518422-2024-32619
Device Sequence Number7924372
Product Code CAW
UDI-Device Identifier00606959032422
UDI-Public(01)00606959032422
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1113604
Device Catalogue Number1113604
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2024
Supplement Date Received by Manufacturer06/07/2024
03/12/2025
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date08/14/2024
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown